MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C4060-B
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed, and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-02119; 3005168196-2020-02120.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in an endoleak sac using ruby coils, pod packing coils (pod pc), a lantern delivery microcatheter (lantern), and non-penumbra diagnostic catheter.During the procedure, the physician placed the lantern through the diagnostic catheter.It was reported that the access was percutaneous and shallow.Consequently, when the physician experienced any resistance, the resistance would kick the diagnostic catheter out.While advancing a ruby coil through the lantern, the physician lost access to the sac and removed the entire system.Once on the back table, upon attempting to recapture the ruby coil, the pusher assembly of the ruby coil was inadvertently kinked.An attempt was made to straighten the pusher assembly, and the ruby coil broke.Subsequently, the physician continued with the procedure using a new ruby coil.Next, while advancing a pod pc through the lantern, the physician experienced resistance, and the lantern kinked, which caused the pod pc to became stuck in the lantern.The pod pc and lantern were removed.On the back table, while removing the pod pc from the lantern, the pod pc broke.Therefore, the pod pc and lantern were not used for the remainder of the procedure.The procedure was completed using a new pod packing coil and lantern, and the same diagnostic catheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10915332
Report Number3005168196-2020-02118
Device Sequence Number11527144
Product Code HCG
UDI-Device Identifier00814548019437
UDI-Public00814548019437
Combination Product (Y/N)Y
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C4060-B
Device Catalogue NumberRBY2C4060
Device Lot NumberF96825
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2020
Initial Report FDA Received Date11/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Date Report Sent to FDA01/01/2005